Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 22, NWS Indianapolis, IN

May 3, 2010Fountain County, Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 3, 2010, 8:15 PM EDT for Fountain County, Parke County, Vermillion County, Indiana. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 8:15 PM EDT (00:15 UTC)
Expired
May 3, 2010, 8:45 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:29 PM EDTHAIL 0.53 Nnw Newport, INREPORTED AT ST RD 63 AND S COUNTY RD 300 N

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:45 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KIND 040015
SVRIND
INC045-121-165-040045-
/O.NEW.KIND.SV.W.0022.100504T0015Z-100504T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
815 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 845 PM EDT/745 PM CDT/

* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEWPORT...OR 21 MILES
  SOUTHEAST OF DANVILLE...AND MOVING NORTHEAST AT 40 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGMAN AND BLOOMINGDALE AROUND 825 PM EDT...
  TURKEY RUN STATE PARK...YEDDO AND MARSHALL AROUND 830 PM EDT...
  WALLACE AROUND 840 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4012 8710 3983 8710 3975 8754 3994 8754
TIME...MOT...LOC 0015Z 247DEG 33KT 3989 8739
WIND...HAIL 60MPH 0.75IN

$$

KOCH
2 follow-up statements
999 
WWUS53 KIND 040031
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
831 PM EDT MON MAY 3 2010

INC045-121-165-040045-
/O.CON.KIND.SV.W.0022.000000T0000Z-100504T0045Z/
FOUNTAIN-PARKE-VERMILLION-
831 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PARKE...CENTRAL VERMILLION AND SOUTHERN FOUNTAIN COUNTIES UNTIL 845
PM EDT/745 PM CDT/...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NEWPORT...OR 21 MILES SOUTHEAST
OF DANVILLE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YEDDO...TURKEY RUN STATE PARK AND MARSHALL AROUND 840 PM EDT...
  WALLACE AROUND 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4012 8710 3983 8710 3975 8754 3994 8754
TIME...MOT...LOC 0032Z 247DEG 33KT 3993 8732
WIND...HAIL 60MPH 0.75IN

$$

KOCH
596 
WWUS53 KIND 040044
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT MON MAY 3 2010

INC045-121-165-040054-
/O.EXP.KIND.SV.W.0022.000000T0000Z-100504T0045Z/
FOUNTAIN-PARKE-VERMILLION-
844 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PARKE...CENTRAL
VERMILLION AND SOUTHERN FOUNTAIN COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER 
INFORMATION.  

LAT...LON 4012 8710 3983 8710 3975 8754 3994 8754
TIME...MOT...LOC 0044Z 247DEG 33KT 3997 8719

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:35 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 3, 6:35 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
635 PM EDT MON MAY 3 2010

.UPDATE...UPDATE FOR AVIATION SECTION.

&&

.SHORT TERM.../TONIGHT THROUGH TUESDAY/.
WEAK SURFACE RIDGING ACROSS CENTRAL INDIANA THIS AFTERNOON...WITH
PLENTY OF SUNSHINE. SCATTERED CUMULUS HAD DEVELOPED AS THE BOUNDARY
LAYER BECAME WELL MIXED. TEMPERATURES HAD WARMED INTO THE 70S AS OF
19Z.

FORECAST CHALLENGES FOCUS ON POTENTIAL CONVECTION THIS AFTERNOON AND
EVENING AS A MID LEVEL SHORT WAVE AND ASSOCIATED FRONTAL BOUNDARY
ARRIVE FROM THE WEST. HAVE TRENDED TOWARDS RUC/NAM/WRF WITH RESPECT
TO TIMING OF CONVECTION OVER THE NEXT SEVERAL HOURS.

VISIBLE SATELLITE AT 18Z SHOWING AN ENHANCED BAND OF CUMULUS
EXTENDING FROM CENTRAL ILLINOIS SOUTHWEST INTO NORTHEAST MISSOURI.
CONVECTION HAS QUICKLY DEVELOPED ALONG IT BETWEEN KCMI AND KDEC
WITHIN THE LAST HOUR AS CONVECTIVE TEMPERATURES HAVE BEEN REACHED.
WILL SEE CONVECTION CONTINUE TO DEVELOP AND EXPAND OVER THE NEXT FEW
HOURS INTO WESTERN COUNTIES WITH POTENTIAL FOR STRONG/SEVERE
THUNDERSTORMS. CURRENT LAPS SOUNDINGS OVER WESTERN FORECAST AREA
ALREADY INDICATING ABOUT 1000 J/KG SBCAPES WITH AN AXIS OF
STEEPENING LAPSE RATES AHEAD OF THE MID LEVEL COLD POOL. LOW LEVEL
JET WILL STRENGTHEN INTO THE EARLY EVENING AND BRING A THIN AXIS OF
DEWPOINTS NEAR 60F INTO THE FORECAST AREA AHEAD OF THE FRONT. GOOD
DYNAMICS IN PLAY AS MODEL CONSENSUS FAVORING AN AXIS OF LOW LEVEL
CONVERGENCE THROUGH THE EVENING WITH CENTRAL INDIANA LOCATED AT REAR
OF UPPER LEVEL JET. COMBINATION OF ALL THESE FACTORS SUGGESTS
FURTHER INCREASE IN COVERAGE AND INTENSITY TO DEVELOPING CONVECTION
AS IT MOVES INTO THE REGION FROM THE WEST BY LATE AFTERNOON. LARGE
HAIL WILL BE THE MAIN CONCERN AS MODEL SOUNDINGS INDICATING PLENTY
OF CAPE IN THE HAIL GROWTH ZONE AND WBZEROS OF 8KFT AT A FAVORABLE
LEVEL. PRESENCE OF DRY AIR ALOFT WOULD ALSO SUPPORT POTENTIAL FOR
LOCALIZED DAMAGING WIND GUSTS. WILL MAINTAIN LIKELY POPS INTO THE
EVENING. THUNDERSTORMS SHOULD SHIFT EAST WITH THE BOUNDARY...WITH
PRECIPITATION ENDING FROM NW TO SE BETWEEN 01-06Z.  SKIES WILL THEN
CLEAR PRIOR TO DAYBREAK.

HIGH PRESSURE WILL EXPAND INTO THE OHIO VALLEY ON TUESDAY WITH
RIDGING ALOFT REESTABLISHING. WITH EXCEPTION OF A FEW LINGERING
CUMULUS IN VICINITY OF LOW LEVEL THERMAL TROUGH ACROSS EASTERN
COUNTIES DURING THE MORNING...EXPECT ABUNDANT SUNSHINE ON TUESDAY.

TEMPS...WENT CLOSE TO MOS GUIDANCE FOR LOWS TONIGHT AS IT SHOULD
COOL OFF NICELY BEHIND THE FRONT. WITH SOUTHWEST FLOW ON TUESDAY...
WENT A FEW DEGREES WARMER THAN MOS GUIDANCE.

&&

.LONG TERM.../WEDNESDAY THROUGH MONDAY/.
TWO SEPARATE SYSTEMS WILL AFFECT CENTRAL INDIANA DURING THE EXTENDED
PERIOD. THE CENTER OF THE FIRST LOW WILL PASS OVER THE GREAT LAKES
REGION ON WEDNESDAY. THERE WILL BE SOME INSTABILITY DURING THE
AFTERNOON HOURS...SO THUNDERSTORMS COULD DEVELOP AS COLD FRONT
MOVES THROUGH. WEAK RIDGING WILL DEVELOP OVER THE AREA ON
WEDNESDAY NIGHT...BRINGING A BRIEF BREAK IN THE ACTION BEFORE THE
NEXT SYSTEM MOVES CLOSER ON THURSDAY MORNING.

PREVIOUS MODEL RUNS GFS/GEM/EURO WERE SHOWING SOME DISCREPANCY
IN THE TRACK OF THE SECOND LOW...BUT THEY HAVE SINCE COME INTO
BETTER AGREEMENT...ALL SHOWING THE BEST DYNAMICS OVER INDIANA.
WIND SHEAR SHOULD BE SUBSTANTIAL FOR SOME STRONG THUNDERSTORMS
WITH A 100KT UPPER LEVEL JET AND 50KT LOW LEVEL JET.
HOWEVER...THE BEST INSTABILITY WILL BE IN THE LATE AFTERNOON ON
FRIDAY...AND THE JETS WILL NOT COME THROUGH UNTIL FRIDAY NIGHT.

AS FAR AS TEMPS...TRENDED ON THE WARMER SIDE FOR HIGHS THROUGH
FRIDAY WITH SOUTHWEST FLOW. HOWEVER...THEY WILL PLUMMET ON
SATURDAY IN WAKE OF THE ASSOCIATED COLD FRONT WITH THE SECOND
SYSTEM...WENT WITH A BLEND OF MODELS FROM THAT POINT ON. AS FAR AS
LOWS THROUGH THE PERIOD...GENERALLY WENT WITH A BLEND OR SLIGHTLY
ABOVE ON THE NIGHTS OF INCREASED CLOUD COVER FROM THE LOW PRESSURE
SYSTEMS.

&&

.AVIATION...DISCUSSION FOR 040000Z TAF ISSUANCE. BROKEN LINE OF
CONVECTION CURRENTLY EXTENDS FROM SOUTHEAST MICHIGAN SOUTHWESTWARD
BACK INTO SOUTHWEST ILLINOIS. MODERATE INSTABILITY AXIS EXISTS AHEAD
OF THIS LINE. COVERAGE A LITTLE MORE SPARSE ACROSS ILLINOIS PORTION
OF LINE...BUT THINK SOME OF THIS WILL FILL IN GIVEN THE INSTABILITY.
APPEARS CONVECTIVE THREAT WILL BE OVER IN THE KLAF AREA BY ISSUANCE
TIME...BUT FAIRLY HIGH CONFIDENCE OF CONVECTIVE ACTIVITY AT/AROUND THE
OTHER TERMINALS UNTIL ABOUT 040300Z-040400Z. BRIEF SURFACE WIND
GUSTS 25-35KTS POSSIBLE ON THE LEADING EDGE OF THE LINE. GIVEN THE
RATHER HIGH LIFTING CONDENSATION LEVELS AND LIMITED MOISTURE...ANY
IFR SHOULD BE BRIEF AND RESTRICTED TO THE HEAVIER CELLS.

AT THIS POINT...DOESN/T LOOK LIKE CROSSOVER TEMPERATURES WILL BE
REACHED OVERNIGHT...SO WIDESPREAD VISIBILITY RESTRICTIONS NOT
EXPECTED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RYAN
LONG TERM....TDUD
AVIATION...JAS
Hazardous weather outlook, May 3, 4:02 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT MON MAY 3 2010

INZ021-028>031-035>037-043>046-051>053-060-042015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-SULLIVAN-
402 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH THIS
EVENING HAVING THE BEST CHANCE FOR STORMS. SEVERE STORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH
FRIDAY. PRESENT INDICATIONS ARE THAT MORE STRONG TO SEVERE STORMS
ARE POSSIBLE ON FRIDAY. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-067>072-042015-
GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
402 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH RIVER LEVELS AND LOWLAND FLOODING ARE POSSIBLE ALONG
PORTIONS OF THE EAST FORK WHITE...MUSCATATUCK...AND WHITE RIVERS.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH THIS
EVENING HAVING THE BEST CHANCE FOR STORMS. SEVERE STORMS ARE
POSSIBLE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH RIVER LEVELS AND LOWLAND FLOODING MAY PERSIST INTO MID WEEK
ALONG THE EAST FORK WHITE...MUSCATATUCK...AND WHITE RIVERS. SEE
THE LATEST FLOOD STATEMENT FOR MORE INFORMATION.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH
FRIDAY. PRESENT INDICATIONS ARE THAT MORE STRONG TO SEVERE STORMS
ARE POSSIBLE ON FRIDAY. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ038>042-047>049-054>057-062>065-042015-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
402 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...WITH THIS
EVENING HAVING THE BEST CHANCE FOR STORMS. SEVERE STORMS WILL BE
POSSIBLE WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT THROUGH
FRIDAY. PRESENT INDICATIONS ARE THAT MORE STRONG TO SEVERE STORMS
ARE POSSIBLE ON FRIDAY. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, May 3, 6:17 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             4 W FRANKFORT           40.28N 86.59W
05/03/2010  E0.25 INCH       CLINTON            IN   PUBLIC

&&

ABAKER
Local storm report, May 3, 6:39 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             NOBLESVILLE             40.06N 86.03W
05/03/2010  M0.25 INCH       HAMILTON           IN   AMATEUR RADIO

&&

ABAKER
Special weather statement, May 3, 6:41 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
641 PM EDT MON MAY 3 2010

INZ040-047>049-054>057-032330-
HANCOCK-HENRY-JOHNSON-MADISON-MARION-MORGAN-RUSH-SHELBY-
641 PM EDT MON MAY 3 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN MORGAN...JOHNSON...
NORTHERN SHELBY...NORTHERN RUSH...SOUTHERN MARION...HANCOCK...HENRY
AND SOUTHEASTERN MADISON COUNTIES UNTIL 730 PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF MUNCIE...THROUGH THE INDIANAPOLIS METRO AREA TO 9 MILES NORTHWEST
OF MARTINSVILLE...AND MOVING SOUTHEAST AT 40 MPH.

AN OUTFLOW BOUNDARY WILL BE AT THE LEADING EDGE OF THE LINE OF
STORMS...AND MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH. HAIL UP TO ONE
HALF INCH AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THE LINE OF
STORMS. A WIND GUST OF 44 MPH WAS MEASURED AT THE INDIANAPOLIS
INTERNATIONAL AIRPORT AT 639 PM.

THESE STORMS WILL BE NEAR...
MOUNT SUMMIT...SUMMIT LAKE STATE PARK...WAVERLY...WILKINSON...SPRING
LAKE...SHIRLEY...NEW PALESTINE...MARTINSVILLE...KENNARD...
GREENWOOD...GREENFIELD AND CADIZ AROUND 645 PM EDT...
MOORELAND AND WHITELAND AROUND 650 PM EDT...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3963 8532 3934 8626 3952 8663 3964 8640
      3963 8634 3967 8633 4008 8550 4008 8523
TIME...MOT...LOC 2239Z 318DEG 33KT 4003 8545 3950 8646

RYAN
Special weather statement, May 3, 7:16 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT MON MAY 3 2010

INZ042-032345-
RANDOLPH-
716 PM EDT MON MAY 3 2010

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 745 PM EDT...

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINCHESTER...OR 17 MILES SOUTHEAST OF
DUNKIRK...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SARATOGA AROUND 725 PM EDT...
UNION CITY AROUND 730 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4002 8482 4002 8519 4033 8492 4032 8481
      4032 8480 4004 8481
TIME...MOT...LOC 2316Z 262DEG 38KT 4015 8502

KOCH
Local storm report, May 3, 7:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     LYNN                    40.05N 84.94W
05/03/2010                   RANDOLPH           IN   LAW ENFORCEMENT

            TREES DOWN IN LYNN.

&&

MKOCH
Special weather statement, May 3, 8:02 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 PM EDT MON MAY 3 2010

INZ035-036-043-044-040045-
FOUNTAIN-MONTGOMERY-PARKE-VERMILLION-
802 PM EDT MON MAY 3 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PARKE...CENTRAL
VERMILLION...SOUTHWESTERN MONTGOMERY AND SOUTHERN FOUNTAIN COUNTIES
UNTIL 845 PM EDT/745 PM CDT/...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 14 MILES NORTH OF PARIS...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
CAYUGA AND MONTEZUMA AROUND 815 PM EDT...
NEWPORT AROUND 820 PM EDT...
LODI AROUND 825 PM EDT...
BLOOMINGDALE AROUND 830 PM EDT...
KINGMAN AND TURKEY RUN STATE PARK AROUND 835 PM EDT...
YEDDO AROUND 840 PM EDT...
WALLACE...SHADES STATE PARK AND ALAMO AROUND 845 PM EDT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3994 8754 4015 8710 3993 8694 3972 8754
TIME...MOT...LOC 0002Z 242DEG 28KT 3982 8755

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:02 PM EDTSpecial Weather StatementINDVermillion43 min
May 3, 8:46 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.